# SDR CTO13098

- Difficulty date: October 23, 2003
- Submitted: October 23, 2003
- Operation: Air carrier
- Aircraft: VPCTO
- Make and model: Dhav DHC6300
- Aircraft serial: 773
- Aircraft time: 32,236 hours, 70,782 cycles
- Engine: Pwa PT6A27
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 85816
- Part serial: H1128A
- Condition: Failed
- Location: Fuel Transfer
- Part time: 5,100 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, G
- Precautionary procedure: A

## Discrepancy

DURING CRUISE NR 1 FWD ELEC FUEL BOOST PUMP LOW PRESS WARNING LIGHT ILLUM.  PULLED C/B.  WITHIN MIN, PUMP NR 1 FWD PUMP FAILURE, NR 1 AFT ELEC FUEL BOOST PUMP LOW PRESS WARNING LIGHT ILLUM.  PULLED C/B & RETURNED.  UPON RESET OF C/B'S, SMOKE OBSERVED COMING FROM WIRING ACCESS OPENING ON AFT PUMP.  BOTH PUMPS REMOVED & REPLACED.  LEAK CHECKS C/O.  TEARDOWN INDICATES FUSING OF COMMUTATOR INSIDE PUMP.  ALSO INDICATES THAT CONDITION OF PUMP IS TYPICAL OF THIS P/N PUMP.  OVERHAULER INDICATED MOST P/N 85816 UNITS SMELL BURNED & COMMUTATOR REPLACED DUE TO MELTING/FUSING.  APPROX 6 PUMPS THIS STYLE FAILED WITHIN PAST 12 MO.  TEARDOWN REPORTS ALL SIMILAR.  SOME UNITS LASTED NO LONGER THAN 400 HRS FROM OVERHAUL.
